A suspected case of falsely low digoxin and vancomycin concentrations caused by free kappa light chains with PETINIA method.
Practical laboratory medicine
Vancomycin and digoxin are associated with potential toxicity and serum concentrations need to be monitored in certain patients. Previous reports suggested IgM paraproteins could interfere with vancomycin assays, and no paraprotein interference has been reported with digoxin assays. Here we present a suspected case of free-kappa light chains-mediated falsely low digoxin and vancomycin concentrations with Abbott particle-enhanced turbidimetric inhibition immunoassay (PETINIA) method. A 53-year-old patient received multiple doses of vancomycin and digoxin intravenously, but trough vancomycin and random digoxin concentrations repeatedly measured as
Tang NY, Walewski K, Carey-Ballough R, Sykes E, Sun Q. A suspected case of falsely low digoxin and vancomycin concentrations caused by free kappa light chains with PETINIA method. Pract Lab Med. 2022 Apr 28;30:e00277. doi: 10.1016/j.plabm.2022.e00277. PMID: 35541501; PMCID: PMC9079242.